Missouri, 2001

Hail in Missouri, June 20, 2001

June 20, 2001 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 2:54 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 20, 2:54 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT WED JUN 20 2001

DELAYED DISCUSSION DUE TO ISOLD SVR STORMS IN CWA THIS AFTN.

MORNING UPPER AIR ANALYSIS PLACED 925-850 MB COLD FRONTAL BOUNDARY
FROM KCOU-KSTL...THEN RECURVING INTO NERN IL AND NWRN IN. KEY VORT
CNTR OVER WESTERN ONTARIO PROVINCE WILL ROTATE TROUGH-ENHANCING VORT
LOBE FROM THE DAKOTAS THIS AFTERNOON...EVENTUALLY MOVING THIS
FEATURE INTO SRN IL BY 00Z FRI...PER AVN SOLN. PREVIOUS RUNS HAVE
BEEN TOO AGGRESSIVE...TRANSITIONING FROM A CHANNELED VORT
SCENARIO...TO A MORE AMPLIFIED BAROCLINIC ZONE. THIS SHOULD TIGHTEN
THE CIRCULATION ALONG THE FRONTAL BOUNDARY...WITH A SLOW SEWD
MOVEMENT PROGGED TO BEGIN LATER TONIGHT...THROUGH EARLY THURSDAY.

SOME CONCERN WITH HEAVY RAIN POTENTIAL ACROSS NERN PTN OF CWA
OVERNIGHT...FROM THE CONFLUENCE OF THE WABASH AND OHIO RIVER...NEWD
THROUGH SW INDIANA AND NORTHWEST KENTUCKY. A FEW LOCATIONS...
ESPECIALLY FROM PRINCETON IN TO OWENSBORO KY EASTWARD...MAY NEED TO
BE MONITORED BY FORECAST CREW THIS EVENING FOR FLASH FLOOD
POTENTIAL...GIVEN ANTECEDENT RAINFALL OVER THE AREA DURING THE LATE
MORNING AND EARLY AFTERNOON.

ETA AND AVN SOLN KEY ON BEST LIFT AND PRECIPITATION EFFICIENCY LATE
THIS EVENING AND OVERNIGHT. AVN 300K LEVEL SUGGEST BEST PRESSURE
ADVECTION BETWEEN 06-12Z THU ACROSS SERN IL/SWRN IN/NWRN KY. ALL
MODELS SEEMED TO INITIALIZE ABOUT 125 NM TOO FAR TO THE EAST WITH
UPPER AIR FEATURES. SHADED POPS AND TEMPS TO ADJUST FOR SPATIAL AND
TEMPORAL DIFFERENCES IN AVN MASS FIELDS.

IN HINDSIGHT...I SHOULD HAVE KEPT TWO THINGS IN PLACE FROM MONDAY
AFTERNOON PACKAGE...THE FIRST WOULD HAVE BEEN TO KEEP MENTION OF
PCPN ALL QUADS ON THURSDAY...WITH THE SLOW PROGRESSION OF THE
FRONTAL BOUNDARY THROUGH THE CWA. NOGAPS AND MM5 WERE A LTL TOO
PROGRESSIVE WITH FROPA ACROSS CWA YESTERDAY...AND I LEANED TOWARD A
BAROCLINIC ZONE SLIGHTLY FURTHER SOUTH THAN NOW ADVERTISED BY AVN
AND ETA MODELS. THE  THE SECOND ITEM WOULD HAVE BEEN TO LEAVE
MENTION OF PCPN IN EXTENDED FORECAST FOR AT LEAST MON/TUE. MRF
GUIDANCE IS NOW BACK TO ITS PREVIOUS SOLN...WITH THE 120 HR AVN 50H
FIELDS APPROXIMATING THE ECMWF SOLN ADVERTISED WITH A LOW IN SRN
OHIO AND WEST VIRGINIA. ALTHOUGH I WILL BE FLIP-FLOPPING ON THIS
ONE...I WILL REINTRODUCE A MENTION OF PCPN BACK TO THE FORECAST
EARLY NEXT WEEK. MAY MENTION IT IN THE EAST LATE ON MONDAY...THEN
CWA-WIDE ON TUESDAY AND WEDNESDAY.

GIVEN CLOUD COVER...RAIN AND WEAK CAA WITH DEVELOPING RIDGE BEHIND
COLD FRONT...LEANED CLOSER TO MAV /AVN MOS/ NUMBERS AND SLOWLY
WARMED UP MAX/MINS AS HIGH SLIPS NEWD OF AREA LATE SUN.

.PAH...NONE.

SMITH

In the hours before

Local storm report, Jun 20, 1:39 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 20 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
>
0200 PM    5 N ELIZABETHTOWN         IL   .75 INCH HAIL
06/20/01   HARDIN                         REPORTED BY
SPOTTERS

DLL
Local storm report, Jun 20, 1:39 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 20 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    5 N ELIZABETHTOWN         IL   .75 INCH HAIL
06/20/01   HARDIN                         REPORTED BY SPOTTERS

DLL
Special weather statement, Jun 20, 4:35 PM CST, 35 minutes before
ILZ075-080-081-084-MOZ076-202300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT WED JUN 20 2001

STRONG THUNDERSTORMS WILL MOVE EAST AROUND 20 MPH PASSING
THROUGH PERRYVILLE MISSOURI AND THROUGH THE NORTHERN PART OF
JACKSON COUNTY ILLINOIS AND ALONG THE JEFFERSON...FRANKLIN COUNTY
ILLINOIS LINE THROUGH 6 PM.  THIS INCLUDES THE REND LAKE AREA AND
ALONG MILE MARKER 81 ON INTERSTATE 57.

IF YOU ARE IN THESE LOCATIONS YOU CAN EXPECT A PERIOD OF VERY HEAVY
RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...AND POSSIBLY EVEN
SOME SMALL HAIL.

SHANKLIN
Special weather statement, Jun 20, 5:08 PM CST, 2 minutes before
ILZ080-081-084-MOZ076-087-210015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT WED JUN 20 2001

STRONG THUNDERSTORMS WILL MOVE EAST AROUND 20 MPH PASSING
ALONG AND NORTH OF THE CAPE GIRARDEAU MISSOURI...PERRY COUNTY
MISSOURI LINE...ALONG AND NORTH OF MILE MARKER 117 ON INTERSTATE 55.
THESE STORMS WILL MOVE EAST...REACHING ALONG A LINE FROM
PINCKNEYVILLE ILLINOIS TO MURPHYSBORO ILLINOIS BETWEEN ABOUT 7 AND
730 PM.  OTHER SCATTERED STRONG THUNDERSTORMS CAN BE EXPECTED ACROSS
THE AREA AS WELL.

IF YOU ARE IN THE PATH OF THESE STORMS EXPECT A PERIOD OF VERY HEAVY
RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...AND POSSIBLY SMALL
HAIL.

SHAfNKLIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
June 20, 5:10 PM CST
Where
Perry County, Perryville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.717, -89.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248403.